Jan 21, 2002
My doctor told me I had oral thrush a few months back, I asked for a hiv test...possible risk was over 2yrs ago, test was negative. He put me on Diflucan, it did nothing. Does this mean I was misdiagnosed with Thursh? I still have the burning tongue. No meds before that and Im female.
Thanks in advance
Response from Dr. Reznik
Diflucan is a very effective agent when used to manage oral candidiasis and I would expect that it would be more than effective against burning tongue if caused by Candida. Therefore, my advice would be to visit a dentist experienced in oral medicine or oral pathology to determine the true case of your burning tongue. A search performed on MedLine retrieved the following results:
Middle-aged women, mostly postmenopausal, are diagnosed with symptoms of burning mouth syndrome seven times more frequently than men. Symptoms of a burning sensation of the oral mucosa mainly occur in the elderly, more often in women than in men. Often accompanying symptoms are complaints of a dry mouth and taste disturbances, all together referred to as the burning mouth syndrome. In the majority of cases there is no detectable cause.
I hope this information proves helpful.
Root Canal then sick
Re:Oral yeast...Meant Oral Thrush
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.